Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 21, 2001, 12:23 AM CDT for Logan County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 12:23 AM CDT (05:23 UTC)
- Expired
- May 21, 2001, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:40 PM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, May 20, 3:40 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT SUN MAY 20 2001 ONE ROUND OF THUNDERSTORMS MOVED ACROSS MUCH OF NORTHERN INTO CENTRAL ARKANSAS THIS MORNING/EARLY AFTERNOON...WITH QUITE A FEW REPORTS OF STRONG/DAMAGING WINDS AND HAIL. MAY HAVE BEEN A COUPLE OF TORNADOES AS WELL. MORE TO COME TONIGHT. SATELLITE SHOWING THAT STORMS THIS MORNING MOVING EAST OF REGION. SKIES CLEARING...WITH SUN WARMING ATMOSPHERE IN A HURRY. AT THE SAME TIME...SYSTEM ALOFT MOVING THROUGH CENTRAL KANSAS/NORTHERN OKLAHOMA...WITH SCATTERED STORMS FIRING JUST AHEAD OF SYSTEM. TORNADO WATCH POSTED UNTIL 9PM IN MUCH OF EASTERN OKLAHOMA. SYSTEM ALOFT WILL MOVE OVER NORTHERN/CENTRAL ARKANSAS TONIGHT. STRONG COLD FRONT WILL PUSH INTO CENTRAL SECTIONS OF THE STATE FROM THE NORTHWEST BY 7 AM MONDAY. FRONT WILL INTERACT WITH SYSTEM ALOFT TO PRODUCE WIDESPREAD THUNDERSTORMS...WITH SEVERE WEATHER LIKELY. WORDED ACCORDINGLY IN FORECAST. FRONT WILL CONTINUE PUSHING THROUGH SOUTHERN ARKANSAS MONDAY MORNING...WITH SEVERE WEATHER STILL POSSIBLE AHEAD OF FRONT. BEHIND FRONT...DRAMATICALLY COOLER WITH BREEZY NORTHWEST WIND AND LOTS OF CLOUDS. LOOKS LIKE THERE WILL BE SOME LEFTOVER RAIN/A FEW THUNDERSHOWERS AS WELL. MONDAY NIGHT/TUESDAY...CLOUDS WILL DECREASE WITH BELOW NORMAL TEMPERATURES EXPECTED. LOOKING AHEAD...UPPER LEVEL LOW PRESSURE IN OHIO VALLEY WILL RETROGRADE TOWARD ARKANSAS WEDNESDAY/THURSDAY...WITH PLENTY OF CLOUDS/COOL WEATHER CONTINUING. UPPER LOW WILL DRIFT BACK TO THE NORTHEAST THROUGH THE WEEKEND...WITH NOT AS MANY CLOUDS AND A SLOW WARMUP. (46) .LIT...NONE
In the hours before
Local storm report, May 20, 8:15 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM SEARCY AR 1.75 INCH HAIL
05/20/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 20, 8:21 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 5 E ANTIOCH AR TORNADO
05/20/01 WHITE TORNADO TOUCHED DOWN IN
AN OPEN AREA AND NO
DAMAGE REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 20, 10:48 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1048 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM 9 N ENOLA AR WIND DAMAGE
05/20/01 FAULKNER TREE ON HOUSE. REPORTED
BY EMERGENCY MANAGEMENT.
0645 PM 1 W SPRINGHILL AR .75 INCH HAIL
05/20/01 FAULKNER REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM 2 NE GREENBRIER AR 1.75 INCH HAIL
05/20/01 FAULKNER REPORTED BY EMERGENCY
MANAGEMENT.
0705 PM 6 E GREENBRIER AR WIND DAMAGE
05/20/01 FAULKNER 6 TREES DOWN AROUND A
HOUSE. REPORTED BY
EMERGENCY MANAGEMENT.
0829 PM BALD KNOB AR .75 INCH HAIL
05/20/01 WHITE REPORTED BY MOUNTAIN
SPRINGS FIRE DEPT.
0957 PM 2 SE LONDON AR 1.25 INCH HAIL
05/20/01 POPE REPORTED BY STORM
SPOTTER.
1005 PM LONDON AR 1.25 INCH HAIL
05/20/01 POPE HAIL COVERING THE
GROUND. REPORTED BY
STORM SPOTTER.
1015 PM RUSSELLVILLE AR .75 INCH HAIL
05/20/01 POPE 1 REPORTED BY HAM RADIO
OPERATOR.Special weather statement, May 20, 11:01 PM CDT, 1 hour 22 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>065-210601- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1101 PM CDT SUN MAY 20 2001 ...TORNADO WATCH FOR THE NORTHERN TWO THIRDS OF ARKANSAS UNTIL 3 AM... A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND CENTRAL ARKANSAS UNTIL 3 AM MONDAY MORNING. THE WATCH GENERALLY COVERS THOSE AREAS NORTH OF A LINE THAT EXTENDS FROM DE QUEEN TO DUMAS. VERY WARM...MOIST AND UNSTABLE AIR HAS OVERTAKEN MUCH OF ARKANSAS. A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO ARKANSAS OVERNIGHT. THIS WILL SET THE STAGE FOR MORE SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...WINDS ALOFT SUGGEST THE POSSIBILITY OF A FEW TORNADOES. THE THUNDERSTORMS WILL LIKELY PERSIST INTO THE MORNING HOURS. PEOPLE ACROSS ARKANSAS...ESPECIALLY THOSE IN NORTH AND CENTRAL ARKANSAS...SHOULD KEEP TRACK OF THE LATEST WEATHER CONDITIONS. BE PREPARED TO TAKE QUICK ACTION WHEN WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO...OR CABLE TV FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. 45
Local storm report, May 20, 11:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1152 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM JESSIEVILLE AR .75 INCH HAIL
05/20/01 GARLAND REPORTED BY STORM
SPOTTER.
1135 PM BENTON AR 60 MPH TSTM GUST
05/20/01 SALINE POWER LINES DOWN..
REPORTED BY HAM RADIO
OPERATOR.
1142 PM 1 E VILONIA AR WIND DAMAGE
05/20/01 FAULKNERa TREES DOWN.. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, May 21, 12:01 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1201 AM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1142 PM 1 E VILONIA AR WIND DAMAGE
05/20/01 FAULKNER BARN BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1145 PM 4 SW (LRF)LITTLE ROCK AFB AR WIND DAMAGE
05/20/01 PULASKI TREES DOWN AT GRAVEL
RIDGE. REPORTED BY
SHERIFFS OFFICE.
1145n PM FERNDALE AR WIND DAMAGE
05/20/01 PULASKI TREES DOWN. REPORTED BY
SHERIFFS OFFICE.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:10 PM CDT | Tornado Warning | LZK | White | 65 min |
| May 20, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 59 min |
| May 20, 8:11 PM CDT | Tornado Warning | LZK | White, Woodruff | 64 min |
| May 20, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 62 min |
| May 20, 8:46 PM CDT | Tornado Warning | LZK | Logan | 44 min |
| May 20, 9:02 PM CDT | Tornado Warning | LZK | Boone | 43 min |
| May 20, 9:33 PM CDT | Tornado Warning | LZK | Scott | 57 min |
| May 20, 9:34 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 26 min |
| May 20, 9:55 PM CDT | Tornado Warning | LZK | Yell | 65 min |
| May 20, 10:03 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 42 min |
| May 20, 10:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 64 min |
| May 20, 10:26 PM CDT | Severe Thunderstorm Warning | LZK | Conway | 64 min |
| May 20, 10:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 62 min |
| May 20, 11:00 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski, Saline | 65 min |
| May 20, 11:00 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 65 min |
| May 20, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 33 min |
| May 20, 11:32 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 58 min |
| May 20, 11:32 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 58 min |
| May 20, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 54 min |
| May 21, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 30 min |
| May 21, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, Woodruff | 65 min |
| May 21, 12:45 AM CDT | Severe Thunderstorm Warning | LZK | Monroe | 45 min |
| May 21, 12:51 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 39 min |
| May 21, 1:05 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 55 min |
| May 21, 2:20 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 24 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.